Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 10, 2013, 1:10 AM CDT for Pecos County, Terrell County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2013, 1:10 AM CDT (06:10 UTC)
- Expired
- May 10, 2013, 1:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Pecos County, TX, Terrell County, TX
The radar
The San Angelo radar (KSJT), 150 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS54 KMAF 100610
SVRMAF
TXC371-443-100645-
/O.NEW.KMAF.SV.W.0018.130510T0610Z-130510T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
110 AM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
NORTHEASTERN TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 145 AM CDT
* AT 105 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE... DAMAGING HAIL UP
TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER NORTHEASTERN
TERRELL COUNTY...OR 13 MILES SOUTH OF SHEFFIELD...MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
NORTHEASTERN TERRELL COUNTY...
LAT...LON 3052 10168 3050 10167 3049 10168 3047 10169
3045 10172 3042 10174 3039 10194 3058 10196
3067 10177 3065 10175 3064 10167 3062 10165
3059 10166 3055 10164
TIME...MOT...LOC 0611Z 261DEG 25KT 3051 10176
$$1 follow-up statement
808
WWUS54 KMAF 100627
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
127 AM CDT FRI MAY 10 2013
TXC371-443-100645-
/O.CON.KMAF.SV.W.0018.000000T0000Z-130510T0645Z/
PECOS TX-TERRELL TX-
127 AM CDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN TERRELL AND EXTREME EAST CENTRAL PECOS COUNTIES...
AT 119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EXTREME NORTHEASTERN TERRELL COUNTY...OR ABOUT 15 MILES
SOUTH OF SHEFFIELD...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME
NORTHEASTERN TERRELL COUNTY.
LAT...LON 3052 10168 3050 10167 3049 10168 3047 10169
3045 10172 3042 10174 3039 10194 3058 10196
3067 10177 3065 10175 3064 10167 3062 10165
3059 10166 3055 10164
TIME...MOT...LOC 0628Z 276DEG 16KT 3047 10170
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:41 AM CDT, 29 minutes earlier.
Area forecast discussion, May 10, 12:41 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1241 AM CDT FRI MAY 10 2013 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... A COLD FRONT IS SLOWLY MOVING INTO THE NORTHERN PERMIAN BASIN AND WILL SHIFT WINDS FROM THE NORTHEAST THROUGH TONIGHT. SCATTERED LIGHT SHOWERS WILL DEVELOP WITH SOME MVFR CIGS POSSIBLE...THOUGH ONLY ACCOUNTED FOR IN MAF TAF AS MOISTURE MAY BE MORE LIMITED FARTHER WEST. TS WILL ALSO BE POSSIBLE THIS AFTERNOON AS INSTABILITY INCREASES WITH CONVECTION ENDING NEAR 00Z. HENNIG && .PREV DISCUSSION... /ISSUED 929 PM CDT THU MAY 9 2013/ DISCUSSION... KMAF RADAR SHOWS CONVECTION TRYING TO DEVELOP OVER THE PRESIDIO VALLEY...W/THE LATEST NAM TRICKLING IN W/PLENTY OF SHORTWAVES ADVERTISED IN SW FLOW ALOFT TO SUPPORT THIS OVERNIGHT. WE/LL DO A QUICK UPDATE TO INSERT ISOLATED CONVECTION OVER THE SW ZONES...AND UPDATE OTHER PARAMETERS AS NEEDED. UPDATES OUT SHORTLY. PREV DISCUSSION... /ISSUED 221 PM CDT THU MAY 9 2013/ DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE TONIGHT AND FRIDAY DUE TO A COLD FRONT MOVING INTO THE AREA, A SLOW MOVING POSITIVELY TILTED UPPER TROUGH AND A STRONG H25 JET NOSING INTO THE REGION. A DRYLINE EXTENDED NORTH TO SOUTH FROM NEAR SNYDER TO BAKERSFIELD TO DRYDEN EARLY THIS AFTERNOON, AND IS MOVING GRADUALLY EASTWARD AS MIXING AND SURFACE TEMPERATURES INCREASE. A COLD FRONT IS ALSO MOVING INTO SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN, ALTHOUGH IT WILL LIKELY STALL OR EVEN MOVE BACK NORTH THROUGH THIS EVENING. A FEW THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT OVER THE WESTERN LOW ROLLING PLAINS IN AN AREA OF STEEP MID LEVEL LAPSE RATES, AND AS A SHORTWAVE TROUGH TRANSLATES EASTWARD INTO CENTRAL TEXAS. THE UPPER TROUGH CENTERED OVER WESTERN ARIZONA WILL GRADUALLY TRANSLATE EASTWARD TONIGHT AND SEND ANOTHER MID LEVEL SHORTWAVE TROUGH OVER THE AREA TONIGHT AND FRIDAY. IN ADDITION, THE LEFT FRONT QUADRANT OF A 100KT H25 JET WILL NOSE INTO THE REGION. THE DRYLINE WILL RETREAT WESTWARD TONIGHT AND BRING COPIOUS AMOUNTS OF LOW LEVEL MOISTURE INTO THE REGION WHILE THE MENTIONED COLD FRONT IS PROPELLED SOUTH INTO THE REGION FRIDAY MORNING BY CONVECTION OVER THE TEXAS PANHANDLE TONIGHT. CONSIDERING ALL OF THE ABOVE, AND STEEP MID LEVEL LAPSE RATES ALONG THE DRYLINE THIS AFTERNOON AND EVENING AND ALONG THE FRONT FRIDAY MORNING, THINK THERE IS A DECENT CHANCE OF THUNDERSTORMS DEVELOPING OVER THE AREA, BUT PARTICULARLY FRIDAY. THINK THIS WARRANTS GOING CLOSER TO THE HIGHER MOS POPS IN MOST LOCATIONS, ALTHOUGH A FASTER MOVING COLD FRONT COULD PUT A CRIMP IN RAIN CHANCES. SOME OF THE STORMS COULD BE SEVERE ALONG THE DRYLINE THIS AFTERNOON AND OVERNIGHT, AND AGAIN FRIDAY ALONG THE FRONTAL BOUNDARY OVER THE STOCKTON PLATEAU AND LOWER TRANS PECOS. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS, BUT ALSO LOCALLY HEAVY RAINFALL. HAVE MENTIONED ALL OF THIS IN THE HWO. THE BEST RAIN CHANCES WILL SHIFT SOUTHWESTWARD SATURDAY AND SATURDAY NIGHT AS THE UA TROUGH SETTLES INTO THE SOUTHERN REACHES OF THE STATE OF SONORA IN MEXICO. THIS FEATURE WILL LOITER THERE THROUGH MONDAY THEN LURCH NORTHEASTWARD OVER THE AREA. WILL KEEP A CHANCE OF THUNDERSTORMS OVER SOUTHWEST TEXAS THROUGH MONDAY DUE TO THE PROXIMITY OF THE UA TROUGH. EXPANDED MAINLY A SLIGHT CHANCE OF POPS BACK OVER THE REST OF THE AREA MONDAY NIGHT AND TUESDAY AS THE TROUGH MOVES OVERHEAD. TEMPERATURES WILL COOL BELOW NORMAL FRIDAY AND SATURDAY, WARM CLOSER TO NORMAL SUNDAY THROUGH TUESDAY, THEN LEAP ABOVE WEDNESDAY AND BEYOND. WE MAY EVEN RISE INTO THE MID TO UPPER 90S BY THEN. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, May 9, 12:22 PM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1222 PM CDT THU MAY 9 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1222 PM CDT THU MAY 9 2013 /1122 AM MDT THU MAY 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY EAST OF A LAMESA... MIDLAND...TO FORT STOCKTON LINE. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVERNIGHT ACROSS SOUTHEAST NEW MEXICO AND NORTHERN PARTS OF THE PERMIAN BASIN. A FEW OF THESE STORMS MAY CONTAIN HEAVY RAIN...STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FRIDAY, WITH MOST OF THE ACTIVITY SHIFTING TO AREAS ALONG AND SOUTH OF THE PECOS RIVER SATURDAY. SOME OF THESE STORMS COULD BE STRONG AND PRODUCE LARGE HAIL...STRONG WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THERE IS A 30 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND EVENING ACROSS THE EASTERN PORTIONS OF THE PERMIAN BASIN AND THE LOWER TRANS PECOS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:29 AM CDT | Special Weather Statement | MAF | 61 min | |
| May 10, 11:36 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 54 min |
| May 10, 12:30 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 60 min |
| May 10, 12:36 PM CDT | Special Weather Statement | MAF | 39 min | |
| May 10, 12:51 PM CDT | Special Weather Statement | MAF | Howard | 54 min |
| May 10, 1:20 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 25 min |
| May 10, 1:33 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 57 min |
| May 10, 2:04 PM CDT | Special Weather Statement | MAF | Reagan | 56 min |
| May 10, 2:26 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 34 min |
| May 10, 3:04 PM CDT | Special Weather Statement | MAF | 26 min | |
| May 10, 3:33 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 42 min |
| May 10, 3:34 PM CDT | Special Weather Statement | MAF | 26 min | |
| May 10, 4:00 PM CDT | Special Weather Statement | MAF | Terrell | 60 min |
| May 10, 4:02 PM CDT | Special Weather Statement | MAF | 43 min | |
| May 10, 4:08 PM CDT | Special Weather Statement | MAF | Culberson | 37 min |
| May 10, 4:11 PM CDT | Special Weather Statement | MAF | Andrews | 34 min |
| May 10, 4:40 PM CDT | Special Weather Statement | MAF | Jeff Davis | 35 min |
| May 10, 4:44 PM CDT | Special Weather Statement | MAF | Jeff Davis | 31 min |
| May 10, 5:28 PM CDT | Special Weather Statement | MAF | Jeff Davis | 32 min |
| May 10, 5:43 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| May 10, 6:00 PM CDT | Special Weather Statement | MAF | Pecos | 30 min |
| May 10, 6:19 PM CDT | Areal Flood Advisory | MAF | Pecos | 116 min |
| May 10, 6:39 PM CDT | Special Weather Statement | MAF | Presidio | 36 min |
| May 10, 6:42 PM CDT | Special Weather Statement | MAF | Pecos | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.